Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jan 16, 2025, 12:01 PM MST for 32 counties in North Dakota. It took effect at Jan 16, 2025, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2025, 12:01 PM MST (19:01 UTC)
- In effect from
- Jan 16, 2025, 11:00 PM MST
- Expired
- Jan 17, 2025, 5:07 PM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS73 KBIS 161901 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 101 PM CST Thu Jan 16 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170315- /O.NEW.KBIS.WI.Y.0001.250117T0600Z-250118T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Elgin, New Town, Bismarck, Rolla, Lamoure, Marmarth, Ashley, Mcclusky, Lignite, Stanley, Williston, Gackle, Columbus, Crosby, Center, Washburn, Portal, Kulm, Mohall, Medora, Velva, Selfridge, Hazen, Tappen, Parshall, Beulah, Ellendale, Bowbells, Bottineau, Killdeer, Jamestown, Turtle Lake, Linton, Fessenden, New England, Oakes, Rolette, Towner, Shell Valley, Napoleon, Powers Lake, Edgeley, Steele, Harvey, Halliday, Sherwood, Goodrich, Carson, Watford City, Wishek, Drake, Dunseith, Glenburn, Carrington, Rugby, Mandan, New Leipzig, Strasburg, Dickinson, Solen, St. John, Fort Yates, Minot, Bowman, Beach, Underwood, Garrison, Mott, Hettinger, and Wilton 101 PM CST Thu Jan 16 2025 /1201 PM MST Thu Jan 16 2025/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 PM CST /7 PM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts up to 50 mph expected. * WHERE...Western and central North Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 8 PM CST /7 PM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
7 follow-up statements
659 WWUS73 KBIS 170032 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 632 PM CST Thu Jan 16 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171500- /O.CON.KBIS.WI.Y.0001.250117T0600Z-250118T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Towner, Mandan, New Town, Minot, Drake, Marmarth, Selfridge, Lamoure, Ellendale, New Leipzig, Kulm, Carson, Bottineau, Rugby, Mcclusky, Fessenden, Beach, Hazen, New England, Columbus, Halliday, Jamestown, Ashley, Elgin, Bowman, Bowbells, Carrington, Rolette, Fort Yates, Sherwood, Bismarck, Gackle, Edgeley, Lignite, Napoleon, Center, Turtle Lake, Steele, Portal, Harvey, Mott, Glenburn, Rolla, Garrison, Killdeer, Velva, St. John, Stanley, Williston, Mohall, Powers Lake, Medora, Oakes, Watford City, Underwood, Parshall, Wilton, Dickinson, Solen, Linton, Crosby, Hettinger, Strasburg, Dunseith, Washburn, Goodrich, Wishek, Shell Valley, Beulah, and Tappen 632 PM CST Thu Jan 16 2025 /532 PM MST Thu Jan 16 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 PM CST /7 PM MST/ FRIDAY... * WHAT...Northwest winds 35 mph with gusts to 50 mph expected. * WHERE...Western and central North Dakota. * WHEN...From midnight CST /11 PM MST/ tonight to 8 PM CST /7 PM MST/ Friday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...There is a low chance for snow on Friday. If snow does develop, visibility may become poor for brief periods of time. Visibility may also be reduced due to patchy blowing snow in areas where the snowpack remains loose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Schild
206 WWUS73 KBIS 171110 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 510 AM CST Fri Jan 17 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171915- /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Steele, Glenburn, Goodrich, Fessenden, Bismarck, Carson, Elgin, Wishek, Edgeley, Shell Valley, New England, Strasburg, Rugby, Bowbells, Napoleon, Gackle, Mcclusky, Williston, Stanley, Dickinson, Sherwood, Velva, Watford City, Harvey, Crosby, Carrington, Tappen, Solen, Rolette, Oakes, Selfridge, Dunseith, Powers Lake, Mandan, Minot, Linton, Center, Marmarth, Washburn, Ellendale, Parshall, Beulah, Halliday, St. John, New Town, Towner, Medora, New Leipzig, Mohall, Rolla, Hazen, Wilton, Turtle Lake, Bowman, Hettinger, Kulm, Bottineau, Lamoure, Ashley, Lignite, Drake, Garrison, Jamestown, Mott, Fort Yates, Portal, Underwood, Columbus, Killdeer, and Beach 510 AM CST Fri Jan 17 2025 /410 AM MST Fri Jan 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts to 50 mph expected. * WHERE...Western and central North Dakota. * WHEN...Until 8 PM CST /7 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Scattered snow showers are also expected today. If snow does develop, visibility may become very poor for brief periods of time. Visibility may also be reduced due to patchy blowing snow in areas where the snowpack remains loose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
337 WWUS73 KBIS 171429 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 829 AM CST Fri Jan 17 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-172230- /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Washburn, Watford City, Turtle Lake, Underwood, Stanley, Rugby, Garrison, Hettinger, Beach, Glenburn, New Leipzig, Williston, Halliday, Crosby, Goodrich, Mohall, Medora, Napoleon, Bismarck, Killdeer, Jamestown, Rolla, New England, Fort Yates, Oakes, Wishek, Parshall, Edgeley, Ashley, Rolette, St. John, Drake, Hazen, Strasburg, Minot, Sherwood, Bowman, Dickinson, Tappen, Dunseith, Ellendale, Powers Lake, Center, Elgin, Portal, Selfridge, Columbus, Mcclusky, Fessenden, Carson, Beulah, Solen, New Town, Velva, Harvey, Bowbells, Mott, Linton, Bottineau, Mandan, Shell Valley, Marmarth, Lignite, Wilton, Lamoure, Towner, Gackle, Kulm, Carrington, and Steele 829 AM CST Fri Jan 17 2025 /729 AM MST Fri Jan 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts to 50 mph expected. * WHERE...Western and central North Dakota. * WHEN...Until 8 PM CST /7 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Snow showers will signifancatly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
286 WWUS73 KBIS 171603 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1003 AM CST Fri Jan 17 2025 NDZ001>005-009>013-021>023-025-036-037-171715- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Washburn, Turtle Lake, Underwood, Stanley, Rugby, Garrison, Glenburn, Williston, Crosby, Goodrich, Mohall, Jamestown, Rolla, Parshall, Rolette, St. John, Drake, Minot, Sherwood, Tappen, Dunseith, Powers Lake, Portal, Columbus, Mcclusky, Fessenden, New Town, Velva, Harvey, Bowbells, Bottineau, Shell Valley, Lignite, Wilton, Towner, Carrington, and Steele 1003 AM CST Fri Jan 17 2025 ...WIND ADVISORY IS CANCELLED... Replaced by a winter weather advisory for blowing snow. $$ NDZ017>020-031>035-040>048-050-051-180015- /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Watford City, Hettinger, Beach, New Leipzig, Napoleon, Medora, Halliday, Bismarck, Killdeer, New England, Fort Yates, Oakes, Wishek, Edgeley, Ashley, Hazen, Strasburg, Bowman, Dickinson, Ellendale, Center, Elgin, Selfridge, Carson, Solen, Beulah, Mott, Linton, Mandan, Marmarth, Lamoure, Gackle, and Kulm 1003 AM CST Fri Jan 17 2025 /903 AM MST Fri Jan 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 55 mph. * WHERE...Portions of western, southwest, and south central North Dakota. * WHEN...Until 8 PM CST /7 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
616 WWUS73 KBIS 172027 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 227 PM CST Fri Jan 17 2025 NDZ035-046>048-050-051-180430- /O.NEW.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ Burleigh-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bismarck, Ellendale, Oakes, Wishek, Edgeley, Ashley, Lamoure, Gackle, Strasburg, Kulm, Linton, and Napoleon 227 PM CST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...EXTREME COLD WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... * WHAT...For the Wind Advisory, northwest winds 25 mph with gusts up to 50 mph. For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...For the Wind Advisory, until 8 PM CST this evening. For the Extreme Cold Warning, from 6 AM Saturday to noon CST Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. The dangerously cold wind chills as low as 45 below zero will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001>005-009>013-021>023-025-036-037-180430- /O.NEW.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Washburn, Turtle Lake, Underwood, Stanley, Rugby, Garrison, Glenburn, Williston, Crosby, Goodrich, Mohall, Jamestown, Rolla, Parshall, Rolette, St. John, Drake, Minot, Sherwood, Tappen, Dunseith, Powers Lake, Portal, Columbus, Mcclusky, Fessenden, New Town, Velva, Harvey, Bowbells, Bottineau, Shell Valley, Lignite, Wilton, Towner, Carrington, and Steele 227 PM CST Fri Jan 17 2025 ...EXTREME COLD WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... * WHAT...Dangerously cold wind chills as low as 50 below expected. * WHERE...Portions of northwest, north central, south central, and southeast. * WHEN...From 6 AM Saturday to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 50 below zero will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ NDZ017>020-031>034-040>045-180430- /O.NEW.KBIS.CW.Y.0007.250118T1800Z-250121T1800Z/ /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Hettinger, Beach, New Leipzig, Medora, Halliday, Killdeer, New England, Fort Yates, Hazen, Bowman, Dickinson, Center, Elgin, Selfridge, Carson, Solen, Beulah, Mott, Mandan, and Marmarth 227 PM CST Fri Jan 17 2025 /127 PM MST Fri Jan 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING... ...COLD WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...For the Wind Advisory, northwest winds 30 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills as low as 35 below expected. * WHERE...Portions of northwest, south central, and southwest North Dakota. * WHEN...For the Wind Advisory, until 8 PM CST /7 PM MST/ this evening. For the Cold Weather Advisory, from noon CST /11 AM MST/ Saturday to noon CST /11 AM MST/ Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Wind chills Sunday night could exceed 40 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Smith
657 WWUS73 KBIS 172134 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 PM CST Fri Jan 17 2025 NDZ035-046-180545- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ /O.CON.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ Burleigh-Emmons- Including the cities of Strasburg, Bismarck, and Linton 334 PM CST Fri Jan 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Dangerously cold wind chills as low as 45 below expected. * WHERE...Burleigh and Emmons Counties. * WHEN...From 6 AM Saturday to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 45 below zero will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ NDZ017>020-031>034-040>045-180545- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ /O.CON.KBIS.CW.Y.0007.250118T1800Z-250121T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Hettinger, Beach, New Leipzig, Medora, Halliday, Killdeer, New England, Fort Yates, Hazen, Bowman, Dickinson, Center, Elgin, Selfridge, Carson, Solen, Beulah, Mott, Mandan, and Marmarth 334 PM CST Fri Jan 17 2025 /234 PM MST Fri Jan 17 2025/ ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO NOON CST /11 AM MST/ TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...Portions of northwest, south central, and southwest North Dakota. * WHEN...From noon CST /11 AM MST/ Saturday to noon CST /11 AM MST/ Tuesday. * IMPACTS...The dangerously cold wind chills as low as 35 below zero will cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Wind chills Sunday night could exceed 40 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDZ047-048-050-051-180545- /O.CON.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ /O.CON.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Ellendale, Oakes, Wishek, Edgeley, Ashley, Kulm, Lamoure, Gackle, and Napoleon 334 PM CST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... * WHAT...For the Wind Advisory, northwest winds 30 mph with gusts up to 50 mph. For the Extreme Cold Warning, dangerously cold wind chills as low as 45 below expected. * WHERE...Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...For the Wind Advisory, until 8 PM CST this evening. For the Extreme Cold Warning, from 6 AM Saturday to noon CST Tuesday. * IMPACTS...Things left unsecured outside will be blown around. The dangerously cold wind chills as low as 45 below zero will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001>005-009>013-021>023-025-036-037-180545- /O.CON.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Washburn, Turtle Lake, Underwood, Stanley, Rugby, Garrison, Glenburn, Williston, Crosby, Goodrich, Mohall, Jamestown, Rolla, Parshall, Rolette, St. John, Drake, Minot, Sherwood, Tappen, Dunseith, Powers Lake, Portal, Columbus, Mcclusky, Fessenden, New Town, Velva, Harvey, Bowbells, Bottineau, Shell Valley, Lignite, Wilton, Towner, Carrington, and Steele 334 PM CST Fri Jan 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... * WHAT...Dangerously cold wind chills as low as 50 below expected. * WHERE...Portions of northwest, north central, south central, and southeast. * WHEN...From 6 AM Saturday to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills as low as 50 below zero will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ Smith
321 WWUS73 KBIS 180007 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 607 PM CST Fri Jan 17 2025 NDZ047-048-050-051-180815- /O.CAN.KBIS.WI.Y.0001.000000T0000Z-250118T0200Z/ /O.CON.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Wishek, Oakes, Ashley, Napoleon, Ellendale, Kulm, Edgeley, and Lamoure 607 PM CST Fri Jan 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Dangerously cold wind chills as low as 50 below zero expected. * WHERE...Dickey, LaMoure, Logan, and McIntosh Counties. * WHEN...From 6 AM Saturday to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected Sunday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ NDZ001>005-009>013-021>023-025-035>037-046-180815- /O.CON.KBIS.EC.W.0002.250118T1200Z-250121T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons- Including the cities of Rolla, Carrington, Crosby, Mohall, Linton, Lignite, Underwood, New Town, Washburn, Turtle Lake, Bowbells, Steele, Velva, St. John, Strasburg, Columbus, Parshall, Garrison, Glenburn, Rolette, Rugby, Portal, Minot, Drake, Powers Lake, Stanley, Sherwood, Dunseith, Towner, Goodrich, Mcclusky, Jamestown, Williston, Fessenden, Wilton, Harvey, Bottineau, Tappen, Bismarck, and Shell Valley 607 PM CST Fri Jan 17 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON CST TUESDAY... * WHAT...Life threatening wind chills as low as 55 below zero expected. * WHERE...All areas north and east of the Missouri River. * WHEN...From 6 AM Saturday to noon CST Tuesday. * IMPACTS...The life threatening wind chills could cause frostbite on exposed skin in less than 10 minutes. * ADDITIONAL DETAILS...The coldest wind chills are expected Sunday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ NDZ017>020-031>034-040>045-180815- /O.CON.KBIS.CW.Y.0007.250118T1800Z-250121T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, Halliday, Beulah, Marmarth, Mandan, Hazen, Fort Yates, Bowman, Dickinson, Watford City, Selfridge, Medora, Center, New Leipzig, Solen, Carson, Elgin, Killdeer, New England, Mott, and Hettinger 607 PM CST Fri Jan 17 2025 /507 PM MST Fri Jan 17 2025/ ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO NOON CST /11 AM MST/ TUESDAY... * WHAT...Very cold wind chills as low as 35 below expected. * WHERE...All areas south and west of the Missouri River. * WHEN...From noon CST /11 AM MST/ Saturday to noon CST /11 AM MST/ Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Colder wind chills as low as 45 below are likely Sunday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, a hat, and gloves. && $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 16, 11:12 AM MST, 49 minutes earlier. Its key messages:
- Breezy with mild temperatures through today.
- Windy and colder Friday. Temperatures falling through the day, with highs occurring in the early morning hours. Chance (20%) of light snow.
- Well below normal temperatures this weekend into early next week, with life threatening wind chills expected.
- Temperatures warm to near average by the middle of next week.
Area forecast discussion, Jan 16, 11:12 AM MST, 49 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1212 PM CST Thu Jan 16 2025 .KEY MESSAGES... - Breezy with mild temperatures through today. - Windy and colder Friday. Temperatures falling through the day, with highs occurring in the early morning hours. Chance (20%) of light snow. - Well below normal temperatures this weekend into early next week, with life threatening wind chills expected. - Temperatures warm to near average by the middle of next week. && .UPDATE... Issued at 1210 PM CST Thu Jan 16 2025 Little updates were made again, cloud cover was extended with the high clouds continuing to come in from Montana. UPDATE Issued at 909 AM CST Thu Jan 16 2025 The high clouds continue over the entire forecast area, so we updated the cloud cover for the next few hours. Otherwise no major changes to the forecast at this time. UPDATE Issued at 604 AM CST Thu Jan 16 2025 Very high clouds stream into the state from the northwest, with light and variable winds across most of the area. Winds are expected to begin increasing through the day today, with above normal high temperatures. The only main change was the removal of patchy fog in the southwest, as the high clouds moving in has helped limit the development of it. && .DISCUSSION... Issued at 317 AM CST Thu Jan 16 2025 A warm night continues across western and central North Dakota, with many locations still above 25 degrees. Lows should dip into the mid/upper teens for most of the area, with winds largely light and variable. Some high clouds continue to stream across the area from the northwest. In parts of the southwest, where winds are expected to be the lightest, some very patchy fog may develop as a result of the increased moisture due to snowmelt, though at this point we haven't seen any yet. Today, breezy conditions return, as a shortwave to our north and its associated surface low begin to deepen. Highs today will remain above normal, ranging from the lower 30s in the James River Valley to the lower 40s in the west. Overnight lows generally remain above normal, with parts of the northwest beginning to cool off as a result of the incoming cold front, ranging from the mid 20s in the southern James River Valley to the lower teens in the far northwest. Winds pick up late tonight, becoming rather windy on Friday, as the aforementioned cold front begins to sweep through the state from the north. Windy conditions can be expected across the entire area by midday, along with low chances for snow showers moving along the frontal boundary. Modest instability and midlevel lapse rates could help aid in the production of some stronger squalls, though given how dry its been recently, the likely outcome is just some snow showers sweeping through the state, locally intense at times. The increased wind speeds may also bring about some blowing snow, especially across the north. At the moment, given how quick this front will move through, snow accumulations don't look too impressive, mostly ranging from a dusting to maybe half an inch. Highs on Friday will mostly be within the 20s and lower 30s, with overnight lows mostly in the negative single digits. Following the cold front, intensely deep troughing descending from the Hudson Bay will position itself across the Northern Plains and Great Lakes regions, bringing about a period if extremely cold weather. Highs on Saturday will mostly be in the single digits above and below zero, with lows Saturday night decreasing to around 15 to 20 below zero. The coldest period is expected to be Sunday through Monday, with highs these days ranging from 5 below zero to 15 below zero. Sunday night lows will be an exceptionally cold 20 to 30 below zero, with Monday night lows mostly from 15 to 25 below zero. To make things even more unpleasant, wind chills during this time will warrant multiple cold weather headlines. Saturday wind chills will drop below negative 30 during the day, decreasing into the negative 40s overnight. Little to no reprieve is expected Sunday, with Sunday night wind chills ranging from negative 40 to negative 50. Monday will once again see little recovery during the day, before the brutal cold moves out of the area by Tuesday morning. Luckily, very little precipitation is expected at this time, with only occasional flurries possible underneath any lower clouds that develop. Beyond the cold spell, long range guidance suggests a return to more active northwesterly flow aloft, with chances for snow and highs in the mid 20s possible by Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1210 PM CST Thu Jan 16 2025 VFR CIGs and VIS and breezy until the end of the period. Wind shear at 1kft across all of North Dakota this evening through most of the night as an arctic cold front moves in. This will create CIGs around 5kft and very breezy northwest winds for Friday. Late Friday morning CIGs will drop to MVFR. Light snow is possible across the area with this front, confidence is low enough to leave out of TAF for now. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Smith DISCUSSION...Besson AVIATION...Smith
Hazardous weather outlook, Jan 16, 11:14 AM MST, 47 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1214 PM CST Thu Jan 16 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1214 PM CST Thu Jan 16 2025 /1114 AM MST Thu Jan 16 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds are expected through Friday. Life threatening wind chills are expected this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.